Review: could Crestor cause Weight gain (Weight increased)?
Summary: Weight gain is found among people who take Crestor, especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Aspirin, and have High blood cholesterol.
We study 57,750 people who have side effects while taking Crestor from FDA and social media. Among them, 1,064 have Weight gain. Find out below who they are, when they have Weight gain and more.
You are not alone: join a mobile support group for people who take Crestor and have Weight gain >>>
Crestor has active ingredients of rosuvastatin calcium. It is often used in hyperlipidaemia. (latest outcomes from Crestor 60,035 users)
Weight gain has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol.(latest reports from Weight gain 75,856 patients)
On Dec, 12, 2014: 57,750 people reported to have side effects when taking Crestor. Among them, 1,064 people (1.84%) have Weight Gain.
Time on Crestor when people have Weight gain * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Weight gain||15.53%||37.86%||12.62%||8.74%||18.45%||5.83%||0.97% |
Age of people who have Weight gain when taking Crestor * :
|Weight gain||0.10%||0.00%||0.00%||0.00%||3.00%||14.70%||30.64%||51.55% |
Severity of Weight gain when taking Crestor ** :
|least||moderate||severe||most severe |
|Weight gain||2.94%||52.94%||29.41%||14.71% |
How people recovered from Weight gain ** :
|while on the drug||after off the drug||not yet |
|Weight gain||12.50%||0.00%||87.50% |
Top conditions involved for these people * :
- Blood cholesterol increased (243 people, 22.84%)
- Hypertension (128 people, 12.03%)
- Depression (105 people, 9.87%)
- Type 2 diabetes mellitus (82 people, 7.71%)
- Hypercholesterolaemia (75 people, 7.05%)
Top co-used drugs for these people * :
- Aspirin (212 people, 19.92%)
- Nexium (125 people, 11.75%)
- Metformin hcl (111 people, 10.43%)
- Furosemide (102 people, 9.59%)
- Lipitor (100 people, 9.40%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
Comments for this study:
Karina (2 years ago):
Just wondered how things turned out for you, Spender. I experienced sudden & otherwise unexplained wait gain after being on Crestor for about 8 weeks. My doctor was very interested in this and will now be weighing all of his patients on Crestor. I am now going to try Lipitor instead (unfortunately, Pravachol, which didn't affect my weight, also didn't manage my cholesterol).
Reply the comment
Spencer (3 years ago):
For about 8 years I experienced continuous weight gain. Although I didn't (until now) attribute the weight gain to Crestor. I had gained about 60 pounds. I tried dieting and exercise but I also found that I was experiencing extreme lethargy and other symptoms so that was hard to do. I should mention that I was also taking Lisinopril which may be more likely to explain the side effects I was observing. About two months ago I just decided to stop taking both drugs as I decided a heart attack was preferable to continued existence the way I felt.
Guess what? Most of my symptoms quickly subsided. I was more energetic, exercised intentionally and as a consequence of my suddenly more active life cycle. I sleep better, snore less, have better balance and even my arthritic symptoms have pretty much disappeared. I have lost 20 pounds in the last two months. Interestingly, may blood pressure has increased only slightly. I'm actually wondering if Crestor might be partially responsible for the formerly elevated blood pressure.
Unfortunately my cholesterol increased to the point that I have returned to taking Crestor. I'll be able to report in a few weeks whether I can attribute the ill effects to Crestor or Lisinopril or the combination of drugs.
Reply the comment
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Weight Gain while taking Crestor?
You are not alone! Join a mobile support group:
- support group for people who take Crestor and have Weight Gain
- support group for people who take Crestor
- support group for people who have Weight Gain
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Crestor, Weight gain
You may be interested at these reviews (Write a review):
- Concerned and worried
I want to know why I have got such a big hair loss when I had a fantastic head of hair before I started taking these drugs I also have a dry cough I have been told its asthma I dont accept this as the inhaler dosent do anything for me why ďont doctors take notice of our concerns I want soneone to be truthful and honest about these drugs. I dont have high blood pressure and never have but my doctor said the perindopril are a precaution. Also can I not stop taking statin and keep my own cholestrol down can anyone help me im so miserable and unhappy.
- Lyrica varied widely
I was prescribed Lyrica for treatment of chronic pain. It was ineffective, but it knocked out the symptoms of interstitial. However, it also caused rapid weight gain (I went from 110 to 130 lbs. in just a few weeks) and my ankles started to swell. The pain doctor advised me to discontinue the drug, but the urologist suggested lowering the dose. I did, and the swelling went down. I weighed myself daily and watched what I ate, and my weight returned to normal within a month. Subsequently, I continued taking the lower dose and had no further problems. Then I developed severe spinal stenosis, and my dosage of Lyrica was increased to six 75 capsules daily, in addition to 480 mg of morphine sulphate. I tolerated the Lyrica well. After surgery, however, my ankles began to swell again, and although I didn't have a problem with weight gain, I developed a bright red rash from ankles to knees. I dropped the dosage of Lyrica to 50 mg twice daily, and had no further side effects. The rash simply disappeared, with no damage to the skin. Following the surgery, I was able to titrate off morphine completely. I continue to take Lyrica twice daily. It doesn't seem to affect pain (I still ache a bit, as I have degenerative changes in all joints) but it does dampen peripheral neuropathy, which I experience both in my toes and balls of my feet. It also dampens the neuropathy in my forehead, where I had four surgeries to remove a malignant melanoma. I have had no side effects other than those mentioned, and find it interesting the I could tolerate a high dosage of Lyrica prior to surgery, but after surgery could not, and that adverse side effects varied not only with the dosage but with my own physical condition. I don't find it to be highly effective in treating neuropathy, but it does still the tingling enough to let me sleep and take my mind off the condition.
- Crestor side effects (1 response)
I'm a vegetarian all my life , very athletic, I work out a lot , I run. In the last year or two My cholesterol seems to go high, my primary Doctor knows that I go for the healthy stuff so he advice a couple of things. But unfortunately nothing woks so he put me on Crestor, it has been a really bad experience, my menstrual periods don't come normal anymore, or sometimes it takes two or three months to come back again. I have hot flashes day or night, and the last one is that I'm gaining weight. I'm not sure what to do, any pill will give you side effects, I never read side effects. I'm 100% percent this is not coincides is real an is happening to me.
- Depo provera overdose
Dr acidentially gave me something like 9 times the normal dose of depo provera. My life has been miserable! I have fought excessive weight gain, infertility, severe cellulite, and acne for 20 years.
- Stopping pristiq for my memory
I have been on Pristiq for 3 years. My short term memory loss is a great concern to me. I am 45 and I have questioned my doctor and given my concerns to the point she referred me to a neurologist but said it was not the Pristiq. There is no other drugs I am taking or have taken to cause this problem. No head injury. It is hard to come off this medication because if the dizziness you experience. Find another way to combat depression with your doctors help.
More reviews for: Crestor, Weight gain
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.